Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

October 3, 2020Collier County, Florida

NWS Miami, FL issued this special weather statement at Oct 3, 2020, 2:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2020, 2:21 PM EDT (18:21 UTC)
Expired
Oct 3, 2020, 3:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 150 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS82 KMFL 031821
SPSMFL

Special Weather Statement
National Weather Service Miami FL
221 PM EDT Sat Oct 3 2020
 
FLZ069-070-031900-
Coastal Collier County FL-Inland Collier County FL-
221 PM EDT Sat Oct 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from East Naples to
  West Toll Gate On Alligator Alley. Movement was northwest at 15
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Orangetree, Naples Manor,
  Golden Gate, East Naples, Lely Resort, Big Corkscrew Island, West
  Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican Bay,
  Corkscrew Swamp Sanctuary, Lely, Intersection I-75 And Everglades
  Blvd and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8157 2650 8156 2613 8141
      2603 8180 2607 8184
TIME...MOT...LOC 1821Z 147DEG 13KT 2612 8177 2617 8163 

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 1:46 PM EDT, 35 minutes earlier.

Area forecast discussion, Oct 3, 1:46 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
146 PM EDT Sat Oct 3 2020

.Aviation (18Z TAFs)...

Predominately VFR conditions across the terminals through the
forecast period. Periodic SHRA and lower CIGs may result in
temporary MVFR conditions. IFR/LIFR conditions also possible, but
will be localized and handled with TEMPOs. Isolated TSRA may
develop as well, but omitted from TAFs due to lower confidence.
Winds generally ENE through the forecast period.

&&

.Prev Discussion... /issued 1115 AM EDT Sat Oct 3 2020/

Update...
Deep moisture continues to stream across the area, allowing for
heavy showers and a few thunderstorms to move across South Florida
in waves. This mornings sounding showed PWATs at 2.27 inches. It
also showed mid level Lapse rates at 6.1 C/Km. NCAPE was very, at
05. CAPE was only 578. These numbers could increase with some
sunshine, but lacking significant diurnal heating, likely will
have moderate to heavy showers continue through the day, with
maybe a couple of thunderstorms. However, so far, as the
thunderstorms move into the area, they tend to diminish into
showers.

With the saturated conditions from the rain over the last several
days, it will not take high amounts to cause flood issues,
especially in poor drainage area. Therefore, the Flood Watch
continues through tomorrow evening at this time.

Prev Discussion... /issued 744 AM EDT Sat Oct 3 2020/

Aviation...
Disturbed weather, including both +SHRA and +TSRA, will continue
to affect South Florida through the TAF period. The weather should
come in waves, and generally move from south to north. There is a
potential for some of the activity to move somewhat more inland
today than it has been, but the is still too much uncertainty to
leave out of any TAF site at this time. MVFR and IFR are possible
under any of the convective cells through the TAF period.

Prev Discussion... /issued 302 AM EDT Sat Oct 3 2020/

Flash Flooding Possible East Coast Metro Areas Today...

Short Term...

Today...

A cyclonic flow pattern will prevail across the eastern states in
association with broad upper troughing. A belt of stronger
southwesterly flow will exist along its leading edge from the
eastern Gulf of Mexico through central Florida. The divergent right
entrance region of the upper jet will traverse the area today,
setting up a favorable scenario for large-scale ascent. This forcing
for lift will be aided by a stationary front now bisecting the area.
This front is forecast to lift north with time while providing a
continued focus for renewed convective development. In addition,
light southerly steering flow this morning should gradually increase
while backing with time this afternoon. This is noted via model
projections showing pronounced southeasterly 850 mb moisture
transport taking place with 20-25 kt winds evolving along the
coastal interface this afternoon. All of the mentioned factors
should aid in driving deep layer ascent across our area today. There
is no shortage of available moisture, and this is evident via the
observed precipitable water value of 2.34 inches from the 03.00z
MFL sounding. Proximity soundings for this afternoon reveal an
environment favorable for heavy rain production with tall skinny
CAPE profiles, deep warm cloud depths, and precipitable water
values remaining well above 2 inches. Warm rain processes are
therefore expected with rain rates exceeding 2-4 inches per hour
possible. Street and nuisance flooding are probable in this
environment, with flash flooding possible. The flash flood risk
today is conditional, and is dependent upon where training and/or
backbuilding thunderstorms are able to occur. Given very wet
antecedent conditions Miami-Dade along with eastern portions of
Broward and Palm Beach Counties are particularly vulnerable.
Therefore a Flood Watch remains in effect for these areas today.

Through the early morning there is a low end/conditional flooding
threat for the Atlantic coastal areas. This risk however is
dependent upon better instability (now largely confined to the
Atlantic waters) advecting inland enough for convection to become
rooted along the Atlantic coastal interface. From there backbuilding
of anchored convection could be a concern. Some of the convection
allowing models suggest this possibility via increasing easterly
winds from the Atlantic and subsequent boundary layer convergence
along the coastal interface. However radar trends show convection
has, thus far, been both progressive and largely confined to the
local waters. However mesoscale trends will be monitored through the
morning hours in case this threat should materialize.

The greater window of concern for flooding is this afternoon across
the east coast metro areas. This would occur in conjunction with the
northward lifting warm front and other previously mentioned factors
contributing to thunderstorm development and potential
training/backbuilding of convective cells. Depending upon the amount
of instability which develops, scattered to numerous thunderstorms
may repeatedly move across portions of the east coast metro areas
dropping very heavy rainfall over a short period of time. This
threat may initially materialize for Miami-Dade/Broward during the
early afternoon before spreading north into Palm Beach County with
time. There is some potential for impactful flash flooding over some
portion of this area today, but this is conditional and highly
dependent upon the mesoscale setup, which is not yet completely clear.
Keep up with forecast changes.

Storm total amounts through tonight should average 1 to 3 inches for
the east coast with isolated higher amounts over 5 inches possible.
Elsewhere totals will generally be an inch or less on average.

Tonight...

The frontal boundary will begin to slowly move northward and the
heavier rain threat will begin to shift northward as well as the
evening progresses. Periods of heavier rainfall will still be
possible this evening across South Florida which could continue to
lead to the potential for flooding to continue during this time
frame. During the overnight hours, some slightly drier air will try
to work into the southern areas as the front slowly lifts northward.

Long Term (Sunday through Saturday)...

On Sunday, the frontal boundary that has been sitting over the
region for the past several days will continue to slowly move
northward into Central Florida. This will allow for a pocket of
slightly drier air to continue to move into the region if the front
can move far enough to the north. There will still be a chance of
showers and thunderstorms throughout the day on Sunday, however,
they will not be as widespread as they have been over the past
several days. The greatest coverage of storms will shift more
towards the north into the Lake Okeechobee region which will be
closer to the front. Winds will start to shift around to a more
southeasterly direction and high temperatures will generally range
from the upper 80s across the east coast metro areas to around 90
across the interior sections.

During the early portion of next week, the latest model guidance
continues to show the mid level trough that has been in place over
the eastern portion of the country beginning to lift out of the
region and allowing the flow to become more zonal. This will allow
for the slightly drier air to remain over South Florida as an area
of high pressure tries to build into the region from the Western
Atlantic. After Monday, a tropical wave in the Carribean Sea will
continue moving west northwestward closer to the region. The model
guidance leads to low confidence and high uncertainty in this
portion of the forecast as some of the model solutions show some of
the tropical moisture lifting in over South Florida while others
keep it suppressed to the south around Cuba and the Cayman Islands.
This will need to continue to be monitored as the weekend progresses
as the evolution of this tropical wave could lead to another period
of unsettled weather by the middle and end of the week with
increased chances of showers and thunderstorms over South Florida.

Marine...

Showers and thunderstorms are likely this weekend as a front
remains stalled across the area. Gentle to moderate northeast to
east breezes should prevail. The primary marine hazards are
lightning, waterspouts, and locally higher winds and waves near
thunderstorms.

Hydrology...

Total rain accumulations of 1 to 3 inches are possible today with
isolated amounts over 5 inches. This may lead to flooding and/or
flash flooding. A Flash Flood Watch remains in effect through
Sunday for the Atlantic metro and coastal areas.

Beach Forecast...

Astronomically higher than normal tides may result in isolated minor
coastal flooding along coastal Miami-Dade, Broward, Palm Beach
counties.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  85  76  88  77 /  80  60  30  30
Fort Lauderdale  86  80  90  80 /  80  50  20  30
Miami            85  79  90  80 /  80  50  20  30
Naples           85  74  89  75 /  80  60  50  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ068-072>074-168-172-
     173.

AM...None.
GM...None.
&&

Update...13

Aviation...09/Bhatti
Beach Forecast...34/SPM

Short Term...34/SPM
Long Term...55/CWC
Hazardous weather outlook, Oct 3, 3:20 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
320 AM EDT Sat Oct 3 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
320 AM EDT Sat Oct 3 2020

...Flash Flooding Possible East Coast Metro Areas Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Flooding of urban and poorly drained areas is likely for
the east coast metro areas. Flash flooding is possible. A Flood
Watch remains in effect for these areas.

Thunderstorms: Thunderstorms are possible today with gusty winds and
lightning being the primary hazards.

Coastal Flooding: In addition to flooding from heavy rainfall,
coastal flooding is also possible near high tide cycles along the
Atlantic coast.

Waterspouts: Waterspouts are possible over all the local waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Given recent heavy rainfall flooding is possible for the east coast
metro areas into next week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report winds and flooding to the National
Weather Service forecast office in Miami. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.For more information...visit the National
Weather Service in Miami website at www.weather.gov/miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 3, 10:49 AM EDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Miami FL
1049 AM EDT Sat Oct 3 2020

FLZ068-071-072-172-031515-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metro Palm Beach County FL-
1049 AM EDT Sat Oct 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL
1115 AM EDT...

* At 1048 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Fort Lauderdale, moving
  northwest at 30 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Fort Lauderdale, Hollywood, Coral Springs, Pompano Beach, Davie,
  Plantation, Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse
  Point, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
  Oakland Park, North Lauderdale, Lauderdale Lakes, Dania Beach and
  Parkland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 7998 2601 8011 2612 8041 2635 8016
TIME...MOT...LOC 1448Z 121DEG 26KT 2614 8012

FELL
Special weather statement, Oct 3, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Sat Oct 3 2020

FLZ069-070-031900-
Coastal Collier County FL-Inland Collier County FL-
221 PM EDT Sat Oct 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
300 PM EDT...

* At 221 PM EDT, National Weather Service meteorologists were
  tracking gusty showers along a line extending from East Naples to
  West Toll Gate On Alligator Alley. Movement was northwest at 15
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  showers.

* Locations impacted include...
  Naples, Golden Gate Estates, Naples Park, Orangetree, Naples Manor,
  Golden Gate, East Naples, Lely Resort, Big Corkscrew Island, West
  Toll Gate On Alligator Alley, Vineyards, North Naples, Pelican Bay,
  Corkscrew Swamp Sanctuary, Lely, Intersection I-75 And Everglades
  Blvd and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
      2642 8166 2642 8157 2650 8156 2613 8141
      2603 8180 2607 8184
TIME...MOT...LOC 1821Z 147DEG 13KT 2612 8177 2617 8163

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:03 AM EDTSpecial Marine WarningMFL57 min
Oct 3, 4:58 AM EDTSpecial Marine WarningMFL52 min
Oct 3, 5:34 AM EDTSpecial Marine WarningMFL56 min
Oct 3, 5:42 AM EDTSpecial Weather StatementMFLMiami-Dade48 min
Oct 3, 7:05 AM EDTSpecial Weather StatementMFLBroward40 min
Oct 3, 9:20 AM EDTSpecial Marine WarningMFL55 min
Oct 3, 9:22 AM EDTSpecial Marine WarningMFL53 min
Oct 3, 10:11 AM EDTSpecial Marine WarningMFL49 min
Oct 3, 10:47 AM EDTSpecial Marine WarningMFL28 min
Oct 3, 10:49 AM EDTSpecial Weather StatementMFLBroward26 min
Oct 3, 11:40 AM EDTSpecial Marine WarningMFL65 min
Oct 3, 12:38 PM EDTSpecial Marine WarningMFL37 min
Oct 3, 3:24 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
Oct 3, 3:33 PM EDTSpecial Weather StatementMFLHendry57 min
Oct 3, 4:24 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Oct 3, 6:34 PM EDTSpecial Marine WarningMFL56 min
Oct 3, 6:39 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Oct 3, 7:27 PM EDTSpecial Marine WarningMFL48 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.